Cocaine is a highly addictive drug and for this reason, an overdose is very likely to happen for those who abuse it for a long time. When someone abuses cocaine and overdoses, they risk ruining not only their relationships and finances but also their health.
In some cases, overdosing can be life-threatening and if the amount of cocaine is high enough, the individual may even pass away. Knowing when an overdose occurs is essential as it may allow you to seek help in case someone you love has this problem.
Explaining An Overdose
Overdoses occur when someone abuses a substance and takes an amount that is higher than what they can handle. It is somewhat similar to poisoning, but there are some differences. Poisoning occurs when an individual is exposed to a toxic plant or chemical, whereas overdosing happens when someone takes excessive amounts of a substance, usually a drug.
It is possible for an overdose to be mild, moderate, or serious, depending on how much the individual consumed, how resistant they are to the drug and the type of drug they used. The signs and symptoms of cocaine withdrawals will also follow this pattern,
Some overdoses happen accidentally. For instance, a child may stumble upon the parent’s prescription medicine and will be curious, ending up ingesting the drugs as a result. If the child happens to ingest too much of the medicine before being discovered by the adult, they can overdose and end up in a life-threatening situation.
Accidental And Intentional Overdoses
Also, you can overdose accidentally if you don’t know the right amount you should take of a particular medicine. It’s also the case when you don’t know your limits when it comes to a drug.
Intentional overdoses can also happen, usually out of someone’s desire to end their life or because they are just too addicted to the drug.
Whether an overdose is intentional or accidental, it doesn’t change the risky potential of this action. Overdosing can result in serious health conditions or symptoms and sometimes even death. Considering cocaine is so popular among drug users, an overdose is more imminent.
More than 14,600 people passed away as a result of a cocaine overdose, according to the National Center for Health and Statistics. If you think that someone close to you overdosed on cocaine and they start showing bad, concerning symptoms, you should call 911 immediately. Not doing so could be dangerous for the individual in need and may even be fatal.
Signs of An Overdose
Someone who overdosed will show some obvious signs. When an individual overdoses on cocaine, they will not act normally and will even be a source of concern for those around them.
The symptoms will depend. Every person will handle an overdose differently, some doing better while others having a much worse time. In any case, excessive consumption is not something to overlook.
As soon as someone shows any of the following symptoms, you should call for medical help and prevent a tragedy from happening:
- Seizures and/or convulsions
- Labored breathing or chest pain
- Increased blood pressure
- Increased body temperature
- Nausea, diarrhea, and vomiting
- Vision loss or blurred vision
- Higher heart rate or palpitations
- Sweating a lot
If someone has been abusing cocaine for a very long time, they may also show the following symptoms:
- Apathetic attitude
- Sleeping longer than usual
Getting Immediate Help
It’s important to be quick to get help if someone is showing any cocaine overdose symptoms. If you recognize any of the signs, you must help them immediately so that you can save their life.
Here is what you should do in case you recognize an overdose:
Calling 911 – The first thing you should do is call for medical attention. This way, you will get some professionals to take care of the matter and treat the overdose, preventing something bad from happening.
Staying on the phone – You shouldn’t rush to close the call with the authorities. Instead, it is ideal to stay on the phone until help arrives. By doing so, you will be able to receive instructions on what to do for the safety of the individual until medical professionals arrive.
Turning the person on their side – It is very important to turn an overdosed individual on their side if they are having a seizure or throwing up. It will help keep the airways clear and will also make sure they do not choke on vomit.
Getting rid of dangers – There may be objects in your surroundings that might injure a person suffering an overdose. These could be sharp objects or objects that might fall.
Don’t panic – When you are witnessing a person dealing with a cocaine overdose, you may end up panicking. Still, you should stay as calm as possible, and make sure you listen to what the authorities are telling you.
Long-Term Recovery From Cocaine
An overdose will require proper treatment. Several symptoms like an increased heart rate or blood pressure should be treated with sedatives. This can help prevent a heart attack or stroke from happening.
However, recovering from cocaine abuse and overdose is a long process. It will not stop after the effects of the overdose fade away. The overdosed person will have to take treatment to reduce their cravings and stay off the substance they are addicted to.
They may also need therapy to treat possible underlying causes for their addiction. All of this takes time and will not solve the root issue overnight. To make sure an overdose doesn’t come again, the individual may need preventative care. Finding a great long-term addiction treatment center will also help the individual find the internal triggers to their use.
Why Real Deal Can Help
At Real Deal, you can get the right recovery treatment after a cocaine overdose. We offer clinically proven programs that can help someone treat their cocaine addiction. We also provide help with mental health problems that could be the cause of your addiction. At Real Deal, we can break the cycle of addiction and improve your life.
Cocaine overdoses can be very dangerous and shouldn’t be ignored. Reach out to our professionals right now if you or someone dear is addicted to cocaine and risks overdosing!